Ask The Doctor > Questions & Answers > I was on and off of birth control for a month and half. I had severe cramps and large clots.

I was on and off of birth control for a month and half. I had severe cramps and large clots.

Patient: I was on and off of birth control for a month and half.. maybe two. At time for my period I had severe cramps and large clots. I soaked through a tampon and pad (worn together) within 45 minutes. This continued for several days. I had two weeks of no bleeding. I was still cramping. Then after 2 weeks I had a normal period. It has been almost a month and I am still cramping. I have been nauseous and breasts sore. Before the clots I had thick, gooey, white discharge. Could I have had a miscarriage? If so should I go to my doctor?

 

 

Doctor: Hi,Thanks for the query.I understand your concern.If you used the birth control pills as per the schedule witho ut missing, the possibility of pregnancy is less.If you missed any of the active pill there is a possibility of pregnancy and miscarriage.Birth control pills can present with side effects like irregular menstrual periods, pain abdomen, nausea, increased vaginal discharge etc.The other possible causes of pain abdomen are pelvic inflammatory disease, gastric disturbances etc.If abdominal cramps persist, better to consult your doctor once and get evaluated.By clinical examination and ultrasound, the possible cause of your problem can be identified and treated.Hope this helps.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment